Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 30, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 8, 2014, 4:46 PM CDT for Newton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2014, 4:46 PM CDT (21:46 UTC)
- Expired
- Jul 8, 2014, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Newton County, AR
The radar
The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.8 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:34 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 8, 2:34 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 234 PM CDT TUE JUL 8 2014 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT SHOWER AND THUNDERSTORM ACTIVITY OCCURRED ACROSS THE NORTH EARLIER TODAY AS A DECAYING MCS MOVED THROUGH CENTRAL MISSOURI. OTHER THAN A STRAY SHOWER OR TWO THIS AFTERNOON...ALL PRECIPITATION FROM THIS FEATURE IS PRETTY MUCH SAID AND DONE. ATTENTION WILL TURN BACK A WEAK COLD FRONT THAT IS ROUGHLY LOCATED FROM NORTHEAST OKLAHOMA THROUGH CENTRAL MISSOURI AND EXTENDING BACK INTO THE OHIO VALLEY. MODELS REMAIN GENERALLY CONSISTENT IN THEIR HANDLING OF A LONG WAVE TROUGH...CLEARLY VISIBLE ON MOISTURE CHANNEL IMAGERY OVER SOUTHERN QUEBEC AT THIS TIME. A SERIES OF UPPER LEVEL IMPULSES WILL HELP TO MOVE THE AFOREMENTIONED FRONT INTO THE STATE. THE HRRR ONCE AGAIN DID A GOOD JOB IN THE VERY NEAR TERM AND ONCE AGAIN THE ECMWF HAS BEEN SLIGHTLY MORE CONSISTENT VERSUS OTHER SHORT TERM MODELS AND THE FORECAST WILL BE TRENDED THIS WAY. AFOREMENTIONED BOUNDARY IS EXPECTED TO DROP INTO THE NORTHERN PART OF THE STATE THIS EVENING AND SAG TO THE SOUTH...REACHING CENTRAL SECTIONS BY MORNING. THERE ARE SOME DIFFERENCES BETWEEN THE MODELS ON WHERE THIS FRONT EVENTUALLY ENDS UP BUT CURRENT THINKING IS IT WILL REACH THE LOUISIANA BORDER LATE WEDNESDAY. AFTER STALLING BRIEFLY THE BOUNDARY WILL LIFT BACK TO THE NORTH AS A WARM FRONT AS RIDGING BEGINS TO GETS REESTABLISHED OVER THE SOUTHERN HIGH PLAINS. PRECIPITATION WILL ACCOMPANY THE BOUNDARY AS IT ADVANCES THROUGH AND THEN BACK OUT OF THE STATE. A WIDESPREAD HEAVY RAIN EVENT IS NOT EXPECTED IN SPITE OF PWATS IN EXCESS OF 1.75 INCHES POOLING ALONG THE BOUNDARY. STILL WITH THIS MUCH MOISTURE IN PLACE...LOCALIZED AMOUNTS IN EXCESS OF AN INCH CAN NEVER BE RULED OUT. TEMPERATURES CONTINUE TO RUN BELOW GUIDANCE AND WITH EXPECTED RAIN AND CLOUD COVER OVER THE NEXT FEW DAYS...WOULD EXPECT THIS CONTINUE. AS SUCH...GUIDANCE WILL BE UNDERCUT A FEW DEGREES. && .LONG TERM...SATURDAY THROUGH TUESDAY... THE INFLUENCE OF THE UPPER RIDGE WILL BEGIN LESSENING OVER THE WEEKEND ACROSS THE NATURAL STATE AS UPPER FLOW TRANSITIONS TO A MORE NWRLY FLOW OVER THE REGION. BEFORE THIS HAPPENS HOWEVER...TEMPS ON SAT WILL REMAIN WELL INTO THE MID AND UPPER 90S...WITH HEAT INDEX VALUES OVER 100 IN MANY SPOTS. EXPECT PRECIP CHANCES TO REMAIN LOW...WITH MAYBE SOME ISOLATED AFTERNOON CONVECTION ON SAT. SUN WILL ALSO REMAIN WARM...BUT COULD SEE A COUPLE DEGREES COOLER ACROSS THE AREA AS HEIGHTS ALOFT BEGIN TO FALL SOME. KEEP FORECAST DRY FOR SUN AS WELL...THOUGH THERE COULD ALSO BE SOME ISOLATED AFTERNOON CONVECTION. BETTER RAIN CHANCES WILL COME EARLY NEXT WEEK AS A COLD FRONT APPROACHES FROM THE NORTH. ALSO HAVE TEMPS COOLING WITH INCREASED PRECIP CHANCES...AND EVEN FROM NRLY FLOW BEHIND THE FRONT AT THE END OF THE FORECAST IF THE FRONT PUSHES FAR ENOUGH SOUTH BY THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 69 87 67 89 / 50 20 10 10 CAMDEN AR 73 93 72 91 / 30 50 40 30 HARRISON AR 66 87 66 87 / 50 10 10 20 HOT SPRINGS AR 73 91 72 91 / 50 40 30 30 LITTLE ROCK AR 73 90 70 90 / 50 40 20 20 MONTICELLO AR 73 92 72 89 / 30 50 40 20 MOUNT IDA AR 73 91 71 91 / 50 40 30 30 MOUNTAIN HOME AR 65 87 66 87 / 50 10 10 10 NEWPORT AR 70 86 67 89 / 50 20 10 10 PINE BLUFF AR 73 91 72 90 / 40 50 30 20 RUSSELLVILLE AR 71 88 69 89 / 50 30 20 20 SEARCY AR 71 88 68 89 / 50 30 20 20 STUTTGART AR 73 89 70 90 / 50 40 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...56 / LONG TERM...62
Hazardous weather outlook, Jul 8, 5:00 AM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUL 8 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS IN THE NORTHERN HALF OF ARKANSAS THIS MORNING WILL WEAKEN. THERE WILL BE A LULL INTO THE AFTERNOON HOURS...AND THEN SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE NORTH. THE NEW STORMS WILL LIKELY BUILD SLOWLY TOWARD CENTRAL AND SOUTHERN SECTIONS OF THE STATE THROUGH THE EVENING HOURS AS A COLD FRONT PUSHES INTO THE REGION FROM MISSOURI. SOME STORMS WILL LIKELY BE SEVERE THIS AFTERNOON AND EVENING. DAMAGING WINDS AND QUARTER SIZE HAIL OR LARGER WILL BE THE MAIN CONCERNS. THE STRONGEST STORMS WILL DROP LOCALLY HEAVY RAIN...WITH SOME SPOTS PICKING UP MORE THAN AN INCH OF PRECIPITATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE AFOREMENTIONED FRONT WILL PUSH INTO SOUTHERN ARKANSAS ON WEDNESDAY...WITH COOLER AIR TO FOLLOW ACROSS THE NORTHERN COUNTIES. FARTHER SOUTH...HIT AND MISS THUNDERSTORMS ARE IN THE FORECAST SURROUNDING THE FRONT. AGAIN...A FEW STORMS COULD BE SEVERE. MORE STORMS SHOULD POP UP ON THURSDAY...ESPECIALLY IN SOUTHERN AND WESTERN SECTIONS OF THE STATE. ON FRIDAY...ANY STORMS WILL BECOME MORE SPOTTY AS THE FRONT LIFTS TO THE NORTH. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE SOUTHWEST THIS WEEKEND. TEMPERATURES WILL BE ABOVE NORMAL...WITH AFTERNOON HEAT INDEX VALUES AROUND 100 DEGREES IN ALL BUT THE OZARK MOUNTAINS OF THE NORTHWEST. IT APPEARS THE HEAT WILL BE TEMPORARY. HIGH PRESSURE WILL WEAKEN EARLY NEXT WEEK...AND THAT WILL ALLOW ANOTHER COLD FRONT TO VISIT FROM THE NORTH. COOLER CONDITIONS ARE EXPECTED BEHIND THE FRONT... WITH BELOW NORMAL TEMPERATURES BEYOND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AS SEVERE WEATHER BECOMES MORE LIKELY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
In the hours before
Special weather statement, Jul 8, 3:37 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 337 PM CDT TUE JUL 8 2014 ARZ003-012-082105- BOONE AR-NEWTON AR- 337 PM CDT TUE JUL 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOONE AND NORTHEASTERN NEWTON COUNTIES UNTIL 400 PM CDT... AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF HARRISON...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... HARRISON... VALLEY SPRINGS... OLVEY... CAPPS... GAITHER... BELLEFONTE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3623 9291 3604 9302 3616 9327 3630 9315 TIME...MOT...LOC 2037Z 296DEG 7KT 3620 9313 226
Special weather statement, Jul 8, 3:50 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT TUE JUL 8 2014
ARZ012-082115-
NEWTON AR-
350 PM CDT TUE JUL 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEWTON COUNTY UNTIL
415 PM CDT...
AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF LOST VALLEY SP...MOVING
SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
LOST VALLEY SP... JASPER...
UPPER BUFFALO WILDERNESS AREA... SWAIN...
PONCA... PARTHENON... MT SHERMAN...
MOSSVILLE... LOW GAP... COMPTON...
BOXLEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3599 9314 3582 9335 3596 9348 3600 9345
3607 9345 3608 9348 3608 9349 3610 9349
3613 9344 3613 9335
TIME...MOT...LOC 2050Z 315DEG 14KT 3606 9341
226The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:48 AM CDT | Special Weather Statement | LZK | Baxter, Boone, Fulton, Marion | 72 min |
| Jul 8, 3:42 AM CDT | Special Weather Statement | LZK | Baxter, Boone, Fulton, Izard, Marion, Newton and 3 more | 58 min |
| Jul 8, 4:39 AM CDT | Special Weather Statement | LZK | Cleburne, Independence, Jackson, Stone | 56 min |
| Jul 8, 5:49 AM CDT | Special Weather Statement | LZK | Monroe, Prairie, Woodruff | 56 min |
| Jul 8, 3:37 PM CDT | Special Weather Statement | LZK | Boone | 28 min |
| Jul 8, 3:50 PM CDT | Special Weather Statement | LZK | Newton | 25 min |
| Jul 8, 3:59 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton, Searcy | 31 min |
| Jul 8, 4:09 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton | 36 min |
| Jul 8, 4:28 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 47 min |
| Jul 8, 5:11 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 34 min |
| Jul 8, 5:22 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy, Van Buren | 38 min |
| Jul 8, 5:29 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 31 min |
| Jul 8, 5:55 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 50 min |
| Jul 8, 6:00 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy, Van Buren | 30 min |
| Jul 8, 6:08 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 37 min |
| Jul 8, 6:18 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 25 min |
| Jul 8, 6:25 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 35 min |
| Jul 8, 6:33 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 42 min |
| Jul 8, 6:45 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 30 min |
| Jul 8, 6:49 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Saline, Yell | 41 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.